MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. ANGIOCATH SPECIAL GRAY 16GA X 5.25IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. ANGIOCATH SPECIAL GRAY 16GA X 5.25IN; INTRAVASCULAR CATHETER
Model Number 382259
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of the angiocath special gray 16ga x 5.25in as it was removed the needle broke.Forceps were use to remove the broken needle from the patient.The following information was provided by the initial reporter, translated from french to english: when performing a nephrostomy, the radiologist stabbed the patient's kidney transcutaneously.After removal of the mandrel, the needle separated from the plastic support located at the end of the mandrel and straightened in the body of the patient.The mandrel had to be removed from the patient with a forceps but the maneuver was very difficult.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: one sample was provided for evaluation by our quality engineer team.Through examination of the provided sample, a separation between the needle and the hub was observed.The observed defect is related to a lack of epoxy within the needle hub resulting from improper application.A device history record review was performed for the provided lot number and the review did not reveal any detected quality issues during the production process.Bd was able to duplicate and confirm by the customer indicated failure mode.

Brand Name
ANGIOCATH SPECIAL GRAY 16GA X 5.25IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key9255584
Report Number9610847-2019-00651
Device Sequence Number3730551
Product Code FOZ
UDI-Device Identifier30382903822592
UDI-Public30382903822592
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number382259
Device Catalogue Number382259
Device Lot Number8078974
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;